Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

Stability of ZND detonations for Majda's model


Authors: Soyeun Jung and Jinghua Yao
Journal: Quart. Appl. Math. 70 (2012), 69-76
MSC (2000): Primary 76L05; Secondary 76E99, 76N99, 80A32
Published electronically: August 26, 2011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We evaluate by direct calculation the Lopatinski determinant for ZND detonations in Majda's model for reacting flow and show that on the nonstable (nonnegative real part) complex half-plane it has a single zero at the origin of multiplicity one, implying stability. Together with results of Zumbrun on the inviscid limit, this recovers the result of Roquejoffre-Vila that viscous detonations of Majda's model also are stable for sufficiently small viscosity, for any fixed detonation strength, heat release, and rate of reaction.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 76L05, 76E99, 76N99, 80A32

Retrieve articles in all journals with MSC (2000): 76L05, 76E99, 76N99, 80A32


Additional Information

Soyeun Jung
Affiliation: Indiana University, Bloomington, Indiana 47405
Email: soyjung@indiana.edu

Jinghua Yao
Affiliation: Indiana University, Bloomington, Indiana 47405
Email: yaoj@indiana.edu

DOI: http://dx.doi.org/10.1090/S0033-569X-2011-01232-3
PII: S 0033-569X(2011)01232-3
Received by editor(s): May 21, 2010
Published electronically: August 26, 2011
Additional Notes: The research of S.J. and J.Y. was partially supported under NSF grants number DMS-0070765 and DMS-0300487. Thanks to Kevin Zumbrun for suggesting the problem and for helpful discussions.
Article copyright: © Copyright 2011 Brown University
The copyright for this article reverts to public domain 28 years after publication.



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website